SP Premium
MOM2ACAT

SparkPoints
 

Finished Radiation, and First Abraxane Infusion

Thursday, June 27, 2013

I finished up my radiation treatment yesterday. I'm relieved to have that over with. The pain in the shoulder joint is better, but I am still having pain in my arm, especially in my elbow. Dr. Lee, my radiation oncologist, is concerned about that. He said there could be something actually in my neck or spine or causing it, but too small yet to show up on a scan. He said we will have to keep an eye on it for now, and if the pain doesn't get better, I will probably need to get an MRI done.

So far, I haven't noticed any skin reaction from the radiation. I've been very good about using the tube of clear aloe they gave me. I have to be very, very careful not to get tanned or sunburned on that shoulder; if I do, it could be very, very, bad. I don't wear anything sleeveless, so it will be covered up all the time, but I still need to use a sunblock there because you can still get sunburned through fabrics.
I can start exercising with that arm now, but since it still hurts, I am going to start slowly. I will wait awhile before I use my weights on that side; then if I do ok using those, I will try using my exercise band.

We talked about my ongoing problem with the pain in my left hip. I will probably need a hip replacement eventually, but right now the bone is not damaged enough to justify surgery; another thing we need to keep an eye one. Since I get bone scans every 6 months, I'm sure if it gets to that point, it will show up there.

I got a very nice handmade fleece blanket from the radiation center before I left there yesterday.


I had my first Abraxane on Tuesday. I did ok at first; that night, I was really getting sleepy around 8pm, but I stayed up til 9pm. I woke up at midnight with stomach pain and feeling crampy, and it took me until 5am to get back to sleep. If the side effects are going to be like that every time, I know now that on Tuesday nights, I need to go bed as soon as I start feeling sleepy, so I can get as much rest as possible before the side effects wake me up. But maybe it won't happen again; since I've only had one treatment so far, it's hard to know if it was from the chemo or something to do with my gastroparasis or IBS.

I had red rash on my face from it yesterday, nothing that hurt or was itchy, but very noticeable. It's starting to go away today. I think it might be a mild allergic reaction. Not something I am worried about, but I will mention it to my nurse when I go back for my next treatment on Tuesday. Other than that, I'm just tired. A lot of it I think is just being fatigued from the radiation treatments, and being anemic to start with. So far, this chemo doesn't seem to be any worse than the Gemzar was. Time will tell.
Share This Post With Others
Member Comments About This Blog Post